I did'nt sign up for this

Discussion in 'General Parenting' started by lizzie09, Dec 13, 2009.

  1. lizzie09

    lizzie09 lizzie

    My son has Prader Willi Syndrome and in the last year diagnosis BiPolar (BP)
    The medications used were small and had immediate result...the Epilim 500mg
    I think you call it Depakote was to stabilize and he continued on that
    Seroquel was discontinued for :sad-very:the moment 3 x 25mg

    The episode has returned with a vengeance almost worse than ever.
    Last year the medications were used very fast and results happened favourably
    immediately..not so now. I am increasing the Seroquel and nothing better
    I know you need help and so have call logged to psychiatric Nurse for a response

    Is all so gloomy and hopeless at this stage as hes interfering with the others

    rooms and stuff, whatever you leave down

    Thank you for allowing me rant...I have always said its such a safe place
    here to land
  2. smallworld

    smallworld Moderator

    Lizzie, I'm sorry things have worsened.

    Why was Seroquel discontinued? What behavior are you seeing?

    Sometimes you have to increase APs like Seroquel to a higher level than before to get behavior back in control, then once things have settled down return to the previous dose. We've had to do that twice with my kids in emergency situations.

    Hang in there.
  3. whatamess

    whatamess New Member

    I have no experience with those medications, but I wanted to say I'm sorry things are so rough right now. Sometimes people discontinue all medications for a little while to reestablish a baseline and try a new medication.
  4. ML

    ML Guest

    I just wanted to add my hugs of support. I'm sorry this is so hard. It's not fair, is it? I pray that better days are in store for you in 10. xo ML
  5. lizzie09

    lizzie09 lizzie

    Thank you all so much for your support.

    When things returned to normal last year the doctor allowed the seroquel be weaned off and the Epilim continue for llife as a stabilizer..I was happy with
    this as these medications are scary long term doctor said with the stabiizer I would
    see mood change but nothing like as bad as pre medication.
    This is a shock as I thought the stabilizer was my safety net and that
    starting the AP would help but things seem worse than ever.
    Hes distracted to bits, no sleep, wants to walk out the door, interfering
    with all our possessions and generally very annoying and odd
    I gradually upped the Seroquel but I see no improvement yet
  6. smallworld

    smallworld Moderator

    Lizzie, the Seroquel may have been doing more than the psychiatrist thought and your difficult child might really need it. I hope you get some answers tomorrow.
  7. KTMom91

    KTMom91 Well-Known Member

    I'm sorry things are so stressful at your house. Many hugs.
  8. TerryJ2

    TerryJ2 Well-Known Member

    I am so sorry, Lizzie. medications are so hard to get right sometimes.